Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 1, 2001, 3:49 PM EDT for Duval County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2001, 3:49 PM EDT (19:49 UTC)
- Expired
- Sep 1, 2001, 4:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:05 PM EDT | Thunderstorm Wind | Mandarin, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:25 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 1, 2:25 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT SAT SEP 01 2001 LOCAL RADARS ARE QUITE ACTIVE SHOWING STORMS SPREADING INLAND FROM THE GULF COAST SEA BREEZE AND MOVING INTO OUR WESTERN ZONES. OTHER SHOWERS ARE DEVELOPING ACROSS OUR INLAND GA ZONES IN RESPONSE TO AN AREA OF VORTICITY AND WEAK SURFACE TROUGH. MODEL PWS ARE ABOVE 2 INCHES THROUGH MONDAY FOR MOST OF THE AREA. CONSIDERABLE CLOUDINESS AND AN EARLY START TO CONVECTION SHOULD PREVENT STRONG STORMS.THE STEERING FLOW WILL BECOME MORE WESTERLY AS THE AFTERNOON PROGRESSES...GUIDING STORMS TO THE COAST. A WEAK ECSB WILL REMAIN NEAR THE COAST AND ASSIST MORE FLARE-UPS WHEN CURRENT ACTIVITY COLLIDES. SCATTERED POPS THIS EVENING WITH THE EAST COAST HAVING HIGHEST POPS. MESOETA INDICATES MORE VORTICITY MOVING ACROSS SE GEORGIA AFTER MIDNIGHT THROUGH SUNDAY WHEN ALL MODELS BRING A BACKDOOR FRONT TO JUST NORTH OF THE CWA. WILL GO WITH LIKELY POPS EXCEPT 50% FOR SOUTHERNMOST ZONES...THEN SCATTERED FOR SUNDAY NIGHT. A SFC LOW IS EXPECTED TO MOVE FROM TX TO TN BY MONDAY. THE BACKDOOR FRONT THEN LIFTS NE AND WASHES OUT. MOISTURE AND INSTABILITY WILL BE ENOUGH TO KEEP GOOD CHANCE POPS FOR MON AND 20-30% MON NIGHT. EXTENDED...A COLD FRONT IS EXPECTED TO MAKE IT INTO THE CWA NEXT WEEKEND. HOWEVER NO CHANGES ARE NECESSARY FOR THIS PKG. MARINE...NO HIGHLIGHTS. SW TO W FLOW THROUGH THE PERIOD BECOMING ONSHORE MONDAY AFTERNOON. PRELIM AMG 72/89/72/89 4645 SSI 74/88/74/87 4645 JAX 72/91/73/90 4646 GNV 71/90/72/90 3535 28 .JAX... .GA...NONE. .FL...NONE. TRABERT/ZIBURA
In the hours before
Special weather statement, Sep 1, 11:23 AM EDT, 4 hours 26 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SAT SEP 1 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND EVENING... A WEAKENING COLD FRONT ACROSS THE SOUTHEASTERN UNITED STATES WILL DRIFT SOUTHWARD TOWARD GEORGIA TODAY...AND INCREASE THE WESTERLY FLOW ACROSS THE REGION. HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER INLAND AREAS...MOST NUMEROUS SOUTH OF INTERSTATE 10. THE STORMS WILL THEN SPREAD TO THE COASTAL AREAS BY EVENING. STORM MOTION WILL GENERALLY BE TO THE EAST AT 10 TO 20 MPH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE STORMS WILL ALSO CONTAIN STRONG GUSTY WINDS AND TORRENTIAL DOWNPOURS. ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
Special weather statement, Sep 1, 12:00 PM EDT, 3 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SAT SEP 1 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND EVENING... A WEAKENING COLD FRONT ACROSS THE SOUTHEASTERN UNITED STATES WILL DRIFT SOUTHWARD TOWARD GEORGIA TODAY...AND INCREASE THE WESTERLY FLOW ACROSS THE REGION. HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER INLAND AREAS...MOST NUMEROUS SOUTH OF INTERSTATE 10. THE STORMS WILL THEN SPREAD TO THE COASTAL AREAS BY EVENING. STORM MOTION WILL GENERALLY BE TO THE EAST AT 10 TO 20 MPH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE STORMS WILL ALSO CONTAIN STRONG GUSTY WINDS AND TORRENTIAL DOWNPOURS. ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 59 min |
| Sep 1, 4:55 PM EDT | Tornado Warning | JAX | Camden | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.